Skip to content
My WebMD Sign In, Sign Up
AIC Test Results
avatar
Dannysaduck posted:
Two years ago when I found out I was Type II my first A1C was 8.7. Then in three months it was 5.6. Now every three months I have an A1C and the results are 5.9. This seems pretty good from what I read but my feet continue to get worse. So I am wondering if I am not doing something correctly. My feet have the burning and pain but most recently a lot of tingling as if they are asleep. This can happen even while walking. My feet never bothered me until I lowered my A1C down to 5.6. Did I lower my A1C too fast and this caused my feet to hurt?
Reply
 
avatar
auriga1 responded:
Really don't know regarding the feet.

My first A1C was 13.2 and the second 8.6. I think it's probably normal for the A1C to drop when you start to change your eating habits, mainly lowering carb intake. So, I don't believe you lowered your A1C "too fast." Many of us have lowered our A1C's like these numbers.

There are many of us who have had diabetes for many years before being handed the diagnosis. My doctor said I may have had it ten years before the diagnosis was handed down. The only problem is my feet with a little bit of numbness. They always hurt because I'm on my feet running and walking during work.

As for lowering your A1C, I can't say that it attributed to your hurting feet. Wish I could help.
 
avatar
brunosbud responded:
Why do you associate the two (since one may not have anything to do with the other)? I used to be an alcoholic and my feet still tingle on occasion even though I stopped many years ago. Your doctor will have the most information to make the best assessment of your condition.
 
avatar
Debsbears responded:
Have you ever seen a neurologist? They are the docs who can tell you what this is from.

Diabetes is not the only cause that could be causing your symptoms.

I have distal polyneuropathy in my right foot - not diabetes related, but caused by surgeries to the tarsal tunnel in my ankle.

You need to have an EMG done to tell you what is going on.
I shall wait upon the Lord and renew my strength.



 
avatar
Dannysaduck replied to brunosbud's response:
I guess I associate the two together because I had 0 foot problems until about 2 months after being diagnosed with Type II. I most likely had diabetes for a long time before getting diagnosed. Just strange that the foot problems started after I found out and made the changes for better and healthier living habits.
 
avatar
Dannysaduck replied to auriga1's response:
Thanks for the reply. My doctor and I both feel that I too had this for possibly ten years. I have read the type II unchecked for 10 years or more can cause foot issues.
 
avatar
Dannysaduck replied to Debsbears's response:
Thank you for your reply. I will ask my doctor about seeing a neurologist. My foot issues do seem to be progressively getting worse and the tingling has me concerned. Notice this in my hands at times. Maybe a circulation issue instead of just nerve damage.
 
avatar
brunosbud replied to Dannysaduck's response:
The way I combated the tingling was to increase circulation down into my feet. Exercise, stretching and diet were my weapons of choice. During exercise, arteries widen and blood flow increases into the affected areas. Stretching is important because arteries and veins have muscles in their walls and this helps to bring more blood flow and oxygen to areas needing repair. Finally, by eating more fruits and veggies, my HDL increased and my LDL decreased by a lot. That dramatically improved the tingling...results seen in less than a couple months! In many respects, I view foot pain from diabetic neuropathy and gout very similarly. Again, exercise and stretching the lower extremities is key.
 
avatar
Dannysaduck replied to brunosbud's response:
Thanks! Been walking a lot and whenever I can. I will put in a stretching regiment as well. Hopefully I will see a difference in a few weeks.
 
avatar
janlin responded:
Gee I have just the opposite problem. My A1C keeps going up & my doctor is on my case about it, yet I don't have any foot problems and feel so much better when I don't take all that medicine, because of the side effects I get from them. Do you have any problems with side effects from the meds? Specifically, I seem to get a lot of night sweats & stomach upset from the glucophage.
 
avatar
Dannysaduck replied to janlin's response:
The only thing I have noticed with the glucophage is some constipation.


Featuring Experts

Michael Dansinger, MD, is a nationally recognized authority on dietary and lifestyle counseling for weight loss and disease prevention. He is the nutr...More

Health Insurance in Your State

Learn about plans, benefits, and costs in your state's Marketplace.

From WebMD

Helpful Tips

A Diabetes Reversal StoryExpert
Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
Was this Helpful?
70 of 140 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.